Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for jaundice

Though TB is negative Dr. prescribed AKT4 to my mother-in-law from 23.09.2014 to 11.11.2014. She denied to take medicine from 12.11.2014 and stopped it. Her age is about 70. Now her eyes are yellow and all says it is jaundice. What to do ? What medicine to be taken?
Mon, 17 Aug 2015
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for posting in HCM.
If her eyes are yellow, there could be possibility of jaundice. This needs to be ruled out as some of the drugs for treatment of tuberculosis is known to cause 'cholestatic jaundice' and also might cause liver cell damage as they are 'hepatotoxic'.
Now, to confirm jaundice and what type it could be, kindly get her blood tested for 'liver function test'. Also get her urine examined for bile salts, bile pigments and urobilinogen.
Don't have to worry jaundice is a treatable condition.
Kindly visit a Physician with the report for evaluation and management.
Hope the information provided would be useful.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

     hi im nilesh.my relative is suffuring from obstructive jaundice. he is admitted in pune. doctor has told he is counting his last days.there is...